Arkansas, 2009Damaging Wind in Arkansas, July 27, 2009
July 27, 2009 · NWS TSA · 1 event in 1 county or zone
An isolated severe thunderstorm occurred over northwest Arkansas during the late afternoon hours of the 27th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm occurred over northwest Arkansas during the late afternoon hours of the 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 27, 2:20 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 27, 2:20 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT MON JUL 27 2009
.DISCUSSION...
WELL-DEFINED MID LEVEL WAVE CONTINUES TO SLOWLY DRIFT ACROSS
SOUTHERN OKLAHOMA THIS AFTERNOON AND HAS CONTINUED TO FORCE A
LARGE AREA OF RAIN AND A FEW THUNDERSTORMS SOUTH OF TUL-FSM. OTHER
ISOLATED STRONG STORMS BEGINNING TO FIRE IN WEAKLY CAPPED AIR OVER
NW ARKANSAS WHERE SOME ISOLATION HAS OCCURRED. THE MID LEVEL
FEATURE WILL CONTINUE TO MOVE SLOWLY SE AND FOCUS HIGHER POPS
TONIGHT ACROSS SOUTHERN AREAS. RADAR ESTIMATES UPWARDS OF 4 INCHES
IN A NARROW BAND FROM SOUTHERN PITTSBURG AND PUSHMATAHA COUNTIES
AND THUS A LIMITED FLOODING THREAT WILL CONTINUE TONIGHT DOWN
THERE. OTHER STORMS DEVELOPING ACROSS CENTRAL KANSAS ALONG AN
APPARENT BOUNDARY MAY MAKE A RUN AT NORTHERN AREAS THIS EVENING.
THE OVERALL PRECIP FORECAST WILL REMAIN PROBLEMATIC FOR SEVERAL
DAYS AS THE OVERALL PATTERN OF CYCLONIC NORTHWEST FLOW CONTINUES
UNTIL AT LEAST THE END OF THIS WEEK IF NOT LONGER. WILL NEED TO
KEEP AN EYE ON WAVE CURRENTLY NEAR THE YELLOWSTONE PLATEAU...
MODEL CONSENSUS REMAINS TO ABSORB THIS WAVE INTO THE MEAN UPPER
TROUGH OVER THE GREAT LAKES...HOWEVER A MORE SOUTHERN TRACK COULD
BRING HIGHER CHANCE ESPECIALLY IN NORTHERN AREAS TUE NIGHT.
THE MOST CONSISTENT SIGNAL REMAINS FOR ANOTHER MID LEVEL WAVE TO
MOVE NEAR THE AREA WED NIGHT WITH STRENGTHENING LOW LEVEL
JET...PLUS A COLD FRONT TO DROP SOUTH ACROSS THE AREA THURSDAY.
THIS LOOKS TO BE THE HIGHEST RAIN CHANCE ALONG WITH A POTENTIAL
SIGNIFICANT PRECIP EVENT...LOCATION OF WHICH REMAINS TO BE SEEN.
STRONG FRONTAL PUSH FOR THE TIME OF YEAR WILL RESULT IN
SIGNIFICANTLY BELOW NORMAL LOW TEMPS BY FRIDAY MORNING.
UNCERTAINTY REMAINS ON THE PATTERN EVOLUTION LATE IN THE PERIOD
WITH THE ECMWF AND GFS REMAINING SIGNIFICANTLY OUT OF PHASE. WILL
CONTINUE WITH A MIDDLE OF THE ROAD SOLUTION FOR NOW WITH CONTINUED
PRECIP CHANCES THROUGH MONDAY WITH A WARMING TREND...LESS SO THAN
THE GFS WHICH SHOWS STRONG RIDGING ALOFT OVER THE AREA NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 88 69 89 / 20 40 40 20
FSM 68 86 70 89 / 50 50 40 40
MLC 69 87 70 90 / 60 40 20 30
BVO 66 85 64 88 / 20 50 40 20
FYV 65 83 64 84 / 30 50 50 40
BYV 65 82 64 82 / 20 60 50 30
MKO 66 85 68 86 / 30 40 30 30
MIO 67 84 65 86 / 20 60 50 20
F10 67 86 68 88 / 40 30 30 30
HHW 70 88 70 90 / 80 60 20 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...07
LONG TERM....14
Hazardous weather outlook, Jul 27, 3:59 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
459 PM CDT MON JUL 27 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT MON JUL 27 2009
...THUNDERSTORM CHANCES CONTINUE DAILY THROUGH THE UPCOMING WEEK...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...FAR SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EARLY EVENING
HOURS OVER NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS WITH
DAMAGING WINDS THE PRIMARY THREAT. ALSO...WIDESPREAD RAINS HAVE
OCCURRED OVER SOUTHEAST OKLAHOMA TODAY...WITH ADDITIONAL SHOWERS AND
THUNDERSTORMS TO MOVE ACROSS THE AREA THROUGH THE EVENING HOURS.
LOCALLY HEAVY RAINS HAVE OCCURRED WITH THIS ACTIVITY...ESPECIALLY OVER
PITTSBURGH AND PUSHMATAHA COUNTY AND THE ADDITIONAL RAINFALL WILL
LEAD TO A LIMITED RISK OF FLASH FLOODING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHEAST OKLAHOMA
AND FAR NORTHWEST ARKANSAS THROUGH EARLY EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE DAILY THROUGH THE UPCOMING
WEEK AS THE WEATHER PATTERN REMAINS ACTIVE WITH PERIODIC
FRONTAL PASSAGES. CURRENTLY...THE HIGHEST RISK OF STRONG
TO SEVERE THUNDERSTORMS ALONG WITH HEAVY RAIN POTENTIAL APPEARS
FOR WEDNESDAY AND THURSDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 27, 2:03 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
303 PM CDT MON JUL 27 2009
ARZ010-272030-
WASHINGTON AR-
303 PM CDT MON JUL 27 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHEASTERN WASHINGTON
AT 303 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF SONORA...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHADY GROVE...MAYFIELD...
SPRINGDALE...GOSHEN AND SONORA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3620 9417 3621 9390 3603 9399 3604 9414
TIME...MOT...LOC 2003Z 185DEG 7KT 3612 9406Special weather statement, Jul 27, 2:37 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
337 PM CDT MON JUL 27 2009
OKZ063-068-069-272100-
ADAIR OK-CHEROKEE OK-DELAWARE OK-
337 PM CDT MON JUL 27 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN DELAWARE AND NORTHWESTERN ADAIR
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN CHEROKEE
AT 337 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
EAST OF SCRAPER...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SCRAPER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3620 9484 3616 9457 3596 9466 3598 9488
TIME...MOT...LOC 2037Z 195DEG 10KT 3607 9475Special weather statement, Jul 27, 2:48 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT MON JUL 27 2009
ARZ001-010-272115-
BENTON AR-WASHINGTON AR-
348 PM CDT MON JUL 27 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN WASHINGTON AND CENTRAL BENTON
AT 349 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHEAST OF SPRINGDALE...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SHADY GROVE...LOWELL...MONTE
NE...SPRINGDALE...JOHNSON AND SONORA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3629 9420 3631 9395 3612 9397 3613 9418
TIME...MOT...LOC 2049Z 183DEG 4KT 3622 9408Special weather statement, Jul 27, 3:45 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT MON JUL 27 2009
OKZ063-272215-
DELAWARE OK-
445 PM CDT MON JUL 27 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHERN DELAWARE
AT 446 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF KANSAS...MOVING NORTHWEST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TWIN OAKS...KANSAS AND
COLCORD.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3622 9466 3617 9484 3617 9487 3633 9497
3641 9477
TIME...MOT...LOC 2146Z 157DEG 10KT 3627 9481Special weather statement, Jul 27, 4:15 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT MON JUL 27 2009
ARZ010-272245-
WASHINGTON AR-
515 PM CDT MON JUL 27 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CENTRAL WASHINGTON
AT 516 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WEST FORK...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT GROVE...WEST FORK...PRAIRIE
GROVE...HOGEYE...WOOLSEY AND GREENLAND.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3600 9433 3605 9414 3589 9406 3584 9427
TIME...MOT...LOC 2216Z 164DEG 9KT 3595 9419Special weather statement, Jul 27, 4:33 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT MON JUL 27 2009
ARZ001-002-272300-
BENTON AR-CARROLL AR-
533 PM CDT MON JUL 27 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN CARROLL AND NORTHEASTERN BENTON
AT 533 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BEAVER LAKE...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...BLAND...HILL TOP...
GATEWAY...LARUE...GARFIELD...BEAVER LAKE...BUSCH AND BEAVER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3630 9375 3630 9400 3649 9401 3650 9376
TIME...MOT...LOC 2233Z 180DEG 7KT 3639 9388Thunderstorm Wind, Washington
- When
- July 27, 4:41 PM CST
- Where
- Washington County, Farmington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.030, -94.250
Thunderstorm winds estimated at 60 miles an hour blew down a large tree limb.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Washington, July 27 to 30, 20092 deaths · 5 events
- Lightning Strike in North Carolina, July 27, 20091 death · 1 event
- Tornado and Hail in Wisconsin, July 27, 2009$446,000 · EF1 · 28 events
- Tornadoes and Flash Flooding in Wisconsin, July 27, 2009$177,000 · EF1 · 14 events
- Flash Flooding and Hail in North Carolina, July 27, 20091 injured · $60,000 · 1.75 in hail · 27 events
- Flash Flood and Hail in Iowa, July 27 to 28, 2009$250,000 · 0.75 in hail · 2 events
- Hail and Damaging Winds in South Carolina, July 27, 2009$200,000 · 1 in hail · 6 events
- Hail in Kansas, July 27, 2009$225,000 · 1.75 in hail · 3 events
- Lightning Strike in Colorado, July 27, 2009$200,000 · 1 event
- Damaging Winds in Connecticut, July 27, 2009$76,000 · 50 kt wind · 5 events
- Flash Flood and Hail in North Carolina, July 27, 2009$50,000 · 1 in hail · 8 events
- Damaging Winds in New Hampshire, July 27, 2009$65,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188744.